I would not suggest you go cold turkey, call your doctor or drug clinic for help you could get very sick. A family member of mine went called turkey off Morphine and had lung and heart issues for quite awhile it wasn't pretty watching it. I went called turkey off Fentynal Pain Patches and ended up in the hospital violently ill for six days. Please get help before doing this. I don't know how your health is but if you have any health issues it could be even worse. Hope this info helps you in your decision. Good luck
DON'T DO IT!!! GET HELP FIRST!!!
I am 54, and I quit, legally prescribed Morphine use on November 23, 2005. I have had a partial lung removal and have a very damaged immune system from a fifteen year bout with EMPYEMA (not a typo), and the damage it caused. It is an build up of infectious fluid, mine in my right chest from untreated pneumonia. You are supposed to die in weeks if left untreated. Mine went dormant for fifteen years before the doctors found it. And then, only because I went comatose in the ER. That began a six month (hospitalized) odyssey of being near death, until, after four months they finally got it under control. Now you know why I was on it.
If you have any infirmity, get help from a doctor to quit. I had the first normal week of chills, cold sweats??? Wrong! That took a month to subside. Then the agony began. Four months of near crippling pain, lethargy and intense stiffening of joints, weakness, nearly passing out from slight exertion. Wheelchair bound for a total of five months before the strength began to return. That was ever so slow. But it was to take a full Six months before I could walk again unassisted.
This was all monitored by a doctor weekly and by phone 24/7. I slowly tapered down the enormous dose I had been taking, until the pills could not be split any smaller, with withdrawal discomforts each time, but manageable. When November 23rd rolled around I was 'Gung-Ho' primarily because this was the first time.
Now I need help again. Same story, different pain, but doctor prescribed. The Doctors up in the high desert treat everyone like an illegal junkie, which is insulting. I have finished the decent from max dose to minimal 120mg/3x/p/day - 7.5mg/1x/p/day. But I know that problems will pop up, causing my hospitalization. The hospitals are so bad up here that the Paramedics will tell you to go 'down the hill' if you want to live. I just started the 'STOP', three days ago, without the help of a Doctor. I'm scared shi--less!
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jul 2009 • 1 answer
Posted 13 Sep 2009 • 2 answers
Posted 25 Oct 2011 • 1 answer
Posted 12 Nov 2012 • 6 answers
Posted 20 Jun 2013 • 3 answers